Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Schwarz lemma for meromorphic functions and estimates for the hyperbolic metric

Author: Alexander Yu. Solynin
Journal: Proc. Amer. Math. Soc. 136 (2008), 3133-3143
MSC (2000): Primary 30C80
Published electronically: May 5, 2008
MathSciNet review: 2407076
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a generalization of the Schwarz lemma for meromorphic functions $ f$ mapping the unit disk $ \mathbb{D}$ onto Riemann surfaces $ {\mathcal{R}}$ with bounded in mean radial distances from $ f(0)$ to the boundary of $ {\mathcal{R}}$. A new variant of the Schwarz lemma is also proved for the Carathèodory class of analytic functions having positive real part in $ \mathbb{D}$. Our results lead to several improved estimates for the hyperbolic metric.

References [Enhancements On Off] (What's this?)

  • 1. A. F. Beardon, D. Minda, The hyperbolic metric and geometric function theory. Quasiconformal Mappings and Their Applications, pp. 10-56. Editors: S. Ponnusamy et al., Narosa Publishing House, New Dehi, India, 2007.
  • 2. R. B. Burckel, D. E. Marshall, D. Minda, P. Poggi-Corradini and T. J. Ransford, Area capacity and diameter versions of Schwarz's lemma. arXiv:0801.3629v1 [math.CV], 23 Jan 2008.
  • 3. W. K. Hayman and P. B. Kennedy, Subharmonic functions. Vol. I, Academic Press [Harcourt Brace Jovanovich, Publishers], London-New York, 1976. London Mathematical Society Monographs, No. 9. MR 0460672
  • 4. W. K. Hayman, Subharmonic functions. Vol. 2, London Mathematical Society Monographs, vol. 20, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London, 1989. MR 1049148
  • 5. James A. Jenkins, Univalent functions and conformal mapping, Ergebnisse der Mathematik und ihrer Grenzgebiete. Neue Folge, Heft 18. Reihe: Moderne Funktionentheorie, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958. MR 0096806
  • 6. G. Pólya and G. Szegö, Isoperimetric Inequalities in Mathematical Physics, Annals of Mathematics Studies, no. 27, Princeton University Press, Princeton, N. J., 1951. MR 0043486
  • 7. A. Yu. Solynin, Some estimates for the capacity of a condenser and the inner radius of a domain (in Russian). Preprint of Kuban State University, Krasnodar, 1983. Deponirovano in VINITI, no. 2015, 18 pp.
  • 8. A. Yu. Solynin, Solution of a Pólya-Szegö isoperimetric problem. Zap. Nauchn. Semin. LOMI 168 (1988), 140-153; English translation in J. Soviet Math. 53 (1991), 311-320. MR 0982489 (90h:30059)
  • 9. A. Yu. Solynin, Polarization and functional inequalities, Algebra i Analiz 8 (1996), no. 6, 148–185 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 8 (1997), no. 6, 1015–1038. MR 1458141
  • 10. A. Yu. Solynin, Moduli and extremal metric problems, Algebra i Analiz 11 (1999), no. 1, 3–86 (Russian); English transl., St. Petersburg Math. J. 11 (2000), no. 1, 1–65. MR 1691080

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C80

Retrieve articles in all journals with MSC (2000): 30C80

Additional Information

Alexander Yu. Solynin
Affiliation: Department of Mathematics and Statistics, Texas Tech University, Box 41042, Lubbock, Texas 79409

Keywords: Schwarz lemma, meromorphic function, hyperbolic metric, reduced module, polarization
Received by editor(s): April 30, 2007
Published electronically: May 5, 2008
Additional Notes: This research was supported in part by NSF grant DMS-0525339
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.